How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Ted Manos Your Own Question
Dr Ted Manos
Dr Ted Manos, Board Certified OB/GYN
Category: OB GYN
Satisfied Customers: 343
Experience:  40 years experience; Board certified Ob-Gyn
88055251
Type Your OB GYN Question Here...
Dr Ted Manos is online now
A new question is answered every 9 seconds

I was sick with a viral upper respiratory infection (which

Customer Question

I was sick with a viral upper respiratory infection (which turned into a bacterial infection) the week I would have been ovulating. My period is about five days late. My husband and I have not had sex since New Years and I've had two normal period since then. I know I'm not pregnant, so is it possible that my illness delayed my ovulation? I feel like it's "right there" - like I'm about to start - but when I go to the restroom, nothing. I have a history of endometriosis and ovarian cysts.
Submitted: 8 months ago.
Category: OB GYN
Expert:  Dr Ted Manos replied 8 months ago.

Hello, I'm Dr Manos, M.D., board certified ObGyn. It's very possible that your upper respiratory infection caused enough stress that the hypothalamus area of the brain that controls the pituitary gland was affected by the stress. Ovulation might be suppressed altogether or at least delayed. For now, you'll have to wait and see what happens to your cycle. You might even have some spotting.

Customer: replied 8 months ago.
Does this commonly occur in women? Also, could my medication have affected it? I was on an antibiotic once a day for 5 days, and I got a Decadron shot as well. I've been off the pill for five months because I wanted to see if - after 15 years of being on it to regulate my period - if my body would finally relegate itself. It did - beautifully - every 28 for 5 month. And now this.
Expert:  Dr Ted Manos replied 8 months ago.

On top of what I said, you got a shot of decadron which is a steroid and will also affect the pituitary. At least you were regular since stopping bcp's so you should be regular once all these factors pass. All this is common with women not on bcp's.